MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number GLC80
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a elective right hemi in an elderly man using the glc80 and a blue reload.The surgeon made the anastomosis using the barcelona technique, all looked normal, patient was closed and no complications expected.That night the patient suffered a catastrophic bleed from the staple line and had to be resuscitated.The situation is still emerging, as to if further interventions are necessary.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/7/2026.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What were the indications for surgery? what surgical procedure was performed? what color setting was selected on the device and what was the sequence of the firings? what anatomical structures was the device fired on? what device was used to create the common channel? what was used to close the common opening? were there any issues experienced with the device in the initial surgical procedure? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe.What was the total estimated blood loss (ml)? was a transfusion required? how was the bleeding addressed? what was the pre and postoperative anti-coagulant and pain management protocol? what is the current patient status? please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Thank you.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON LINEAR CUTTER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key25119093
Report Number3005075853-2026-03498
Device Sequence Number13332069
Product Code GDW
UDI-Device Identifier10705036030881
UDI-Public(01)10705036030881(17)280731(10)686D29
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC80
Device Lot Number686D29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/26/2026
Supplement Date Received by Manufacturer06/30/2026
Initial Report FDA Received Date05/07/2026
Supplement Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown